MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM COOL LINE CATHETER; CENTRAL VENOUS CATHETER
Catalog Number 8700-0654-01
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/26/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The zoll catheter was returned to zoll for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
A male patient weighing (b)(6) kg was hospitalized on (b)(6) 2017 with head trauma and underwent treatment for fever control.Cool line catheter was inserted into the internal jugular vein of the patient to begin treatment.Treatment was finished four days later ((b)(6) 2017) but the cool line catheter was not removed and the chemical-infusion lumen was used as a cv catheter.Next day, (b)(6) 2017, the chemical (propofol) was found to be leaking from the catheter insertion point and leak could not be stopped.The catheter was removed.No patient consequences were reported.
 
Additional Manufacturer Narrative
Evaluation of the returned cool line catheter could not confirm the customer reported complaint.The returned catheter is working as intended for use.Visual inspection of the returned catheter was performed.No abnormalities with the catheter were seen.During functional testing, the catheter was connected to a pressurized inflation device.Capping the "out" luer and connecting the "in" luer to the pressure inflation device.The catheter was pressure was increased up to 100psi and no leak was observed.Following the tests, all balloons deflated successfully without any issues.During manufacturing all cool line catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Probable causes of the reported issue could be due to the catheter may have moved so that the proximal port was no longer in the vein.Historical complaints were reviewed for service information related to the reported complaint and there was no previous history of complaint reported for cool line catheter with lot number 64010.

Brand Name
ZOLL IVTM COOL LINE CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key7153340
Report Number3010617000-2017-01183
Device Sequence Number16437573
Product Code NCX
UDI-Device Identifier00849111075046
UDI-Public00849111075046
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8700-0654-01
Device Lot Number64010
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/08/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2017
Supplement Date Received by Manufacturer01/26/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date02/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight70